Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 130, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 12, 2011, 4:40 PM EDT for Carroll County, Pulaski County, Wythe County, Virginia. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 4:40 PM EDT (20:40 UTC)
- Expired
- May 12, 2011, 5:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:59 PM EDT | HAIL 1 | 5 Nw Hillsville, VA | QUARTER SIZE HAIL WAS FALLING NEAR THE INTERSECTION OF HIGHWAY 52 AND ROTENIZER DRIVE. |
| May 12, 5:18 PM EDT | HAIL 1 | 3 Wsw Hillsville, VA | QUARTER SIZE HAIL AT THE INTERSTATE 77 EXIT FOR HILLSVILLE |
| May 12, 5:25 PM EDT | HAIL 0.88 | 5 Wsw Allisonia, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
105
WUUS51 KRNK 122040
SVRRNK
VAC035-155-197-122130-
/O.NEW.KRNK.SV.W.0130.110512T2040Z-110512T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 530 PM EDT.
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SYLVATUS...OR 7 MILES NORTHWEST OF HILLSVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SYLVATUS...
GALAX HILLSVILLE AIRPORT...
HILLSVILLE...
GLADESBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3688 8093 3695 8076 3668 8046 3665 8055
3666 8059 3664 8060 3663 8062 3659 8072
TIME...MOT...LOC 2040Z 325DEG 17KT 3683 8079
$$
161 follow-up statement
700
WWUS51 KRNK 122105
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT THU MAY 12 2011
VAC155-197-122112-
/O.CAN.KRNK.SV.W.0130.000000T0000Z-110512T2130Z/
PULASKI VA-WYTHE VA-
505 PM EDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYTHE AND SOUTHERN
PULASKI COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3684 8090 3685 8083 3687 8076 3667 8050
3665 8055 3666 8059 3664 8060 3659 8072
TIME...MOT...LOC 2102Z 329DEG 16KT 3678 8076
$$
VAC035-122130-
/O.CON.KRNK.SV.W.0130.000000T0000Z-110512T2130Z/
CARROLL VA-
505 PM EDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CARROLL COUNTY...
AT 501 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM ABOUT 5
MILES NORTHWEST OF HILLSVILLE WHICH IS PRODUCING QUARTER TO GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
GALAX HILLSVILLE AIRPORT...
HILLSVILLE...
GLADESBORO...
FANCY GAP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3684 8090 3685 8083 3687 8076 3667 8050
3665 8055 3666 8059 3664 8060 3659 8072
TIME...MOT...LOC 2102Z 329DEG 16KT 3678 8076
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:33 PM EDT, 7 minutes earlier.
Area forecast discussion, May 12, 4:33 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 433 PM EDT THU MAY 12 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONTAL BOUNDARY SITUATED ACROSS THE WESTERN PORTION OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD THIS WEEKEND AS AN UPPER LEVEL LOW APPROACHES THE REGION FROM THE CENTRAL PLAINS. && .NEAR TERM /THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE PUSHING IN FROM WEST VIRGINIA THROUGH THE EVENING...WITH THE MOST INTENSE STORMS OCCURRING WEST OF THE BLUE RIDGE. STORMS SO FAR TODAY HAVE WEAKENED AS THEY MADE IT INTO THE MORE STABLE AIR OF THE VIRGINIA PIEDMONT...WHERE CLOUD COVER HAS STRONGLY LIMITED SURFACE HEATING. BELIEVE THAT THE MORE INTENSE THUNDERSTORM ACTIVITY WILL TRANSITION TO THE MOUNTAIN EMPIRE REGION...AND THE NEW RIVER VALLEY THIS EVENING...WHERE ONLY SCATTERED CLOUD COVER HAS ALLOWED SURFACE TEMPERATURES TO LIFT INTO THE UPPER 70S AND LOW 80S. ONCE THESE STORMS SUBSIDE THIS EVENING...OUR VERY MOIST ATMOSPHERE WILL RESULT IN ANOTHER ROUND OF FOGGY CONDITIONS ACROSS THE REGION. FORECAST MODELS AGAIN WANT TO BRING DRIER AIR INTO OUR EASTERN COUNTIES AND ARE CALLING FOR OVERNIGHT LOWS IN THE LOW TO MID 50S. DO NOT SEE ANY MECHANISM WHICH WILL CARRY THAT DRIER AIR INTO THE AREA...AND WILL GO ABOVE FORECAST GUIDANCE AND CALL FOR OVERNIGHT LOWS IN THE UPPER 50S TO NEAR 60 ACROSS SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT. MORE SHOWERS AND THUNDERSTORMS WILL RETURN FOR FRIDAY AS THE STATIONARY FRONT HOLDS IN PLACE AND ANOTHER UPPER LEVEL DISTURBANCE PUSHES ACROSS OUR AREA FROM THE GREAT LAKES REGION. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... UNSETTLED WEATHER EXPECTED THROUGH THE WEEKEND. UPPER TROF OVER THE MID SECTION OF THE COUNTRY INCHES CLOSER AND BEGINS TO CUT-OFF. SINCE WE WILL BE ON THE EASTERN SIDE OF THE TROF...EXPECT DEEP PLUME OF MOISTURE TO BE FUNNELED NORTHWARD FROM THE GULF OF MEXICO AND INTO THE MID ATLANTIC REGION...FUELING SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS. PWATS FRIDAY NIGHT THROUGH SATURDAY WILL BE IN THE NEIGHBORHOOD OF 1.5 INCHES...SUPPORTING A HEAVY RAIN THREAT. BY SATURDAY NIGHT INTO SUNDAY THE DEEPER MOISTURE GETS SHUNTED TO THE EAST...HOWEVER THE UPPER LOW WILL DRIFT OVERHEAD AND CUT-OFF...LEAVING THE AREA UNDERNEATH A SPIRALING CLOUD FIELD WITH AREAS OF SHOWERS. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE CRYSTAL BALL LOOKS MARKEDLY CLOUDY FOR EARLY NEXT WEEK. OMEGA BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER THE EAST CENTRAL CONUS...THE STACKED LOW THE FOCUS FOR OUR WEATHER FOR MOST OF THE WEEK. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO THE CLOSED UPPER LOW...RESULTING IN PERIODS OF TIME WHERE THE RAIN CHANCES WILL BECOME HIGHER DURING THE 4 DAY PERIOD. ATTM IT APPEARS THE GREATEST THREAT FOR PRECIP AND HIGHEST QPF WILL BE EARLY IN THE WEEK...ESPECIALLY MONDAY AND TUESDAY...WHEN THE LOW IS PRACTICALLY OVHD...THEN A DECREASING TREND AS THE UPPER LOW FILLS AND DRIFTS SLOWLY NORTHWARD FOR THE LATTER HALF OF THE WEEK. TEMPERATURES ARE EXPECTED TO REMAIN RELATIVELY COOL MONDAY...TUESDAY...AND WEDNESDAY DUE TO THE ABUNDANT CLOUD COVER AND SHOWERS...THEN BEGIN THE TRANSITION TO WARMER NUMBERS FOR THE LATTER HALF OF THE WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT ROA...DAN...BCB...AND LWB THROUGH THIS AFTERNOON AND EARLY EVENING...WITH THUNDERSTORM ACTIVITY TRANSITIONING TOWARD BLF LATER THIS EVENING. MAIN THREATS WITH THIS ACTIVITY WILL BE LARGE HAIL AND PERIODS OF HEAVY RAIN WHICH WILL LOWER VISIBILITIES TO LESS THAN 1SM MILE FOR BRIEF PERIODS OF TIME. CEILINGS AND VISIBILITIES WILL LOWER TO IFR AGAIN TOWARD THE SUNRISE HOURS OF FRIDAY...WITH FOG SETTING IN SOME AREAS. WIDESPREAD CLOUD COVER WILL LIMIT HEATING THROUGH FRIDAY AFTERNOON...WHICH WILL PROLONG THE LOWER VISIBILITIES AND LOW CEILINGS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA FRIDAY AFTERNOON...TRIGGERING ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY. EXPECT A SLOW MOVING UPPER LEVEL LOW TO PUSH INTO OUR REGION THIS WEEKEND...WHICH WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS... AS WELL AS PROLONGED PERIODS OF MVFR AND IFR CONDITIONS...FOR OUR REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...PM LONG TERM...PM AVIATION...NF
Hazardous weather outlook, May 12, 3:08 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT THU MAY 12 2011 VAZ007-009>014-018>020-022>024-WVZ042>045-131915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS IN VIRGINIA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAIN...IN ADDITION TO STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-131915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 12, 3:23 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT THU MAY 12 2011
VAZ022-023-033-034-122030-
BEDFORD VA-BOTETOURT VA-FRANKLIN VA-ROANOKE VA-
323 PM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...FRANKLIN
AND ROANOKE COUNTIES...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF TROUTVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR VINTON AROUND 330 PM...STEWARTSVILLE AROUND
340 PM...CHAMBLISSBURG AROUND 350 PM...GOODVIEW AROUND 400 PM...
NORTHWEST SMITH MOUNTAIN LAKE AROUND 405 PM AND MONETA AROUND 410 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3713 7939 3708 7943 3706 7946 3706 7949
3705 7948 3703 7951 3705 7954 3704 7957
3704 7959 3697 7961 3695 7964 3737 7997
3748 7979
KKSpecial weather statement, May 12, 3:42 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT THU MAY 12 2011 VAZ044-058-122015- HALIFAX VA-PITTSYLVANIA VA- 342 PM EDT THU MAY 12 2011 ...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA COUNTIES... AT 340 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF CHATHAM...MOVING SOUTH AT 30 MPH. THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. THIS STORM WILL BE NEAR RINGO AND ELMO AROUND 400 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3654 7904 3654 7943 3695 7948 3692 7923
Local storm report, May 12, 4:05 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 S UNION 37.54N 80.53W
05/12/2011 E0.50 INCH MONROE WV CO-OP OBSERVER
&&
PWSpecial weather statement, May 12, 4:19 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT THU MAY 12 2011
NCZ006-VAZ044-058-122115-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
419 PM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF INGRAM...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR MILTON AROUND 430 PM...SEMORA AROUND 440
PM...LEASBURG AROUND 455 PM AND PROSPECT HILL AROUND 515 PM.
THIS STORM IS SHOWING SIGNS OF INTENSIFICATION. IF THIS STORM
BECOMES MUCH STRONGER...A SEVERE THUNDERSTORM WARNING MAY BE
REQUIRED.
LAT...LON 3665 7933 3670 7916 3654 7901 3653 7904
3653 7913 3629 7914 3625 7915 3624 7916
3624 7921
16Local storm report, May 12, 4:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 NNE INDIAN MILLS 37.57N 80.79W
05/12/2011 E0.50 INCH SUMMERS WV PUBLIC
DIME SIZE HAIL IN FOREST HILL
&&
PWLocal storm report, May 12, 4:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 NNE INDIAN MILLS 37.57N 80.79W
05/12/2011 E1.00 INCH SUMMERS WV PUBLIC
QUARTER SIZE HAIL NEAR FOREST HILL
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:40 AM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| May 12, 1:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge | 46 min |
| May 12, 2:23 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 67 min |
| May 12, 2:43 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| May 12, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 53 min |
| May 12, 3:23 PM EDT | Special Weather Statement | RNK | Bedford | 67 min |
| May 12, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Montgomery, Pulaski, City of Radford | 60 min |
| May 12, 3:42 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 33 min |
| May 12, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski | 62 min |
| May 12, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick, Roanoke | 50 min |
| May 12, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 65 min |
| May 12, 5:27 PM EDT | Flash Flood Watch | RNK | Bland, Carroll, Floyd, Franklin, Giles, Grayson and 10 more | 5 hr |
| May 12, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 59 min |
| May 12, 6:32 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 58 min |
| May 12, 6:56 PM EDT | Flash Flood Warning | RNK | Carroll, Wythe | 4 hr |
| May 12, 7:24 PM EDT | Special Weather Statement | RNK | City of Galax | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.